Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 196, NWS Raleigh, NC

August 12, 2018Cumberland County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 12, 2018, 11:00 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2018, 11:00 PM EDT (03:00 UTC)
Expired
Aug 13, 2018, 12:00 AM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
-73 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

713 
WUUS52 KRAH 130300
SVRRAH
NCC051-093-130400-
/O.NEW.KRAH.SV.W.0196.180813T0300Z-180813T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1100 PM EDT SUN AUG 12 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Cumberland County in central North Carolina...
  Hoke County in central North Carolina...

* Until midnight EDT

* At 1100 PM EDT, severe thunderstorms were located along a line
  extending from 8 miles east of Southern Pines to 7 miles northeast
  of Raeford to near Antioch, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Fayetteville, Raeford, Fort Bragg, Godwin, Antioch, Pope AFB, Hope
  Mills, Spring Lake, Eastover and Stedman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Damaging winds and continuous cloud to ground lightning is occurring 
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3486 7932 3513 7936 3521 7925 3517 7912
      3519 7909 3524 7887 3525 7863 3520 7863
      3520 7864 3517 7863 3512 7865 3512 7864
      3509 7867 3499 7864 3486 7850 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 0300Z 272DEG 27KT 3515 7927 3508 7916 3489 7926 

HAIL...<.75IN
WIND...60MPH
 
$$

77
3 follow-up statements
129 
WWUS52 KRAH 130315
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1115 PM EDT SUN AUG 12 2018

NCC051-093-130400-
/O.CON.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-Hoke NC-
1115 PM EDT SUN AUG 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CUMBERLAND AND EASTERN HOKE COUNTIES...

At 1115 PM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Fort Bragg to 9 miles southwest of
Pope AFB to near Rex, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Hope Mills, Spring Lake,
Eastover, Stedman, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3519 7922 3517 7912 3519 7909 3524 7887
      3525 7863 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3486 7850 3485 7883 3483 7890 3490 7894
      3495 7904 3486 7917
TIME...MOT...LOC 0315Z 281DEG 23KT 3512 7913 3505 7908 3493 7907 

HAIL...<.75IN
WIND...60MPH
 
$$

77
427 
WWUS52 KRAH 130329
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1129 PM EDT SUN AUG 12 2018

NCC093-130338-
/O.CAN.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Hoke NC-
1129 PM EDT SUN AUG 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOKE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
      3525 7863 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0328Z 281DEG 32KT 3513 7904 3500 7893 3493 7898 

$$

NCC051-130400-
/O.CON.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-
1129 PM EDT SUN AUG 12 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR CUMBERLAND COUNTY...

At 1128 PM EDT, severe thunderstorms were located along a line
extending from near Fort Bragg to near Fayetteville to 6 miles
northeast of Rex, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Fayetteville, Fort Bragg, Godwin, Pope AFB, Hope Mills, Spring Lake,
Eastover, Stedman, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to 
minor flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
      3525 7863 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0328Z 281DEG 32KT 3513 7904 3500 7893 3493 7898 

HAIL...<.75IN
WIND...60MPH
 
$$

77
464 
WWUS52 KRAH 130353
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1153 PM EDT SUN AUG 12 2018

NCC051-130402-
/O.EXP.KRAH.SV.W.0196.000000T0000Z-180813T0400Z/
Cumberland NC-
1153 PM EDT SUN AUG 12 2018

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY WILL EXPIRE
AT MIDNIGHT EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3490 7894 3495 7904 3517 7910 3524 7887
      3525 7863 3520 7863 3520 7864 3517 7863
      3512 7865 3512 7864 3509 7867 3499 7864
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0352Z 272DEG 27KT 3512 7883 3499 7872 3492 7877 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 9:46 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Aug 12, 9:46 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
946 PM EDT Sun Aug 12 2018

.SYNOPSIS...
An upper level low pressure system will drift east across the
northern Mid Atlantic through Tuesday night.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 945 PM Sunday...

The upper low centered near Lake Erie will continue to meander in
that general area through at least tonight. GOES upper level water
vapor imagery shows a vort max diving southward through eastern KY
toward western NC as a dry slot moves into western NC ahead of it.
Latest model solutions indicate the trend to continue, with the dry
slot moving into central NC overnight. Lingering shower and
thunderstorm activity will continue for the next several hours,
gradually shifting eastward as the disturbance approaches. While the
western portions of central NC should dry out by 06Z-09Z, showers
and storms may linger over the eastern portions of the area through
the remainder of tonight. Lightning, heavy rainfall and gusty winds
will be likely with the storms that remain. Thus, will keep the
chance for thunderstorms in the forecast for the east through
tonight. Lows in the upper 60s NW to low 70s SE expected.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 350 PM Sunday...

Despite deep cyclonic flow across the region, central NC will
find itself significantly dry slotted Monday afternoon. PWAT within
the deepening westerly flow is forecast to crash to 1.1 to 1.3"
across the NC Piedmont, which will greatly deter convective chances
west of the Triangle. In fact, some of the hi-res CAMs suggest very
little convection west of I-95.  That's a little too bold for my
liking, but have adjusted pops to show a sharper east-west pop
gradient across the area, with likely pops across the southern
coastal plain counties to slight chance over the TRIAD. For any
storms that do develop, MLCAPE of 1500 to 2500 J/KG along with
continued enhanced deep layer shear of 30 to 35 kts will pose a
severe wx threat, with damaging thunderstorm wind gusts the greatest
threat, mainly east of Triangle. Highs Monday in the mid/upper 80s
NW to lower 90s SE.

Convection Monday evening will quickly succumb to a
cooling/stabilizing BL Monday evening, leaving behind mostly dry
conditions for the remainder of the night. Overnight lows ranging
from mid/upper 60s NW to around 70 southeast.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
As of 255 PM Sunday...

The upper level trough axis will rotate through the area on Tuesday
and by this time, much of the precipitation will be confined to
eastern areas of the state and offshore. With heating of the day,
could still see a storm in our eastern areas and so will keep a
slight chance PoPs east of I-95 Tuesday afternoon. After that, a
relatively dry period is expected Wednesday and Thursday with
temperatures climbing solidly back up into the lower 90s.

Precipitation chances increase once again for the end of the week as
a low pressure system moves through the Great Lakes with a frontal
system extending southward through the Appalachians. Pre-frontal
convection will begin to encroach on the NW Piedmont late in the day
on Friday. This front should continue to push through the area with
a focus more in the southeast on Saturday but there is a lot of
noise in the model solutions at this time with regard to couple of
waves moving through the upper flow that could potentially play a
factor in exactly where the convection sets up next weekend.
Temperatures across the NW during this time will be in the upper 80s
with low 90s in the southeast. Lows through the long term in the
upper 60s to low 70s.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 820 PM Sunday...

Numerous thunderstorms across the area will continue to pose a
concern for aviation interests through the rest of this evening,
producing periods of IFR/LIFR conditions and gusty/shifting winds
mainly impacting RDU/RWI through 04z and FAY through 06z. Storms
have mostly moved east of INT/GSO but scattered showers and isolated
storms are still possible near these sites. The storm threat will
shift SE of central NC late tonight, however behind this convection,
developing stratus and fog will produce areas of IFR cigs and MVFR
vsbys late tonight, with all locations likely to have these sub-VFR
conditions 08z-13z. Any low clouds and fog will lift and disperse
gradually Mon morning, with all locations likely to be VFR after
16z. There is a low chance of storms Mon, although a shower or storm
is possible near RWI/FAY in the afternoon. Surface winds will remain
light and variable, mostly under 6 kts, through the period.

Looking beyond 00z Tue, shower/storm chances will remain low through
much of the upcoming week, with drier air aloft settling over the
region. The risk of early-morning sub-VFR fog/stratus is also low,
although shallow light fog may form near bodies of water near
daybreak Tue through Thu. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...KC
SHORT TERM...CBL
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Aug 12, 4:01 PM EDT, 6 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
401 PM EDT Sun Aug 12 2018

NCZ008>011-026>028-041>043-077-078-132015-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-
401 PM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few severe thunderstorms will be possible this afternoon through
early evening. The main severe weather hazard will be damaging wind
gusts 50 to 60 mph. The severe weather threat appears greatest
through 10 PM.

In addition, torrential downpours will accompany the strongest
storms. These downpours may spark isolated flash flooding, mainly
over urbanized locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms with heavy downpours are expected Monday afternoon and
evening. These downpours may cause brief flooding of streets and low
lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>025-038>040-076-132015-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Lee-
401 PM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few severe thunderstorms will be possible this afternoon through
early evening. The main severe weather hazard will be damaging wind
gusts 50 to 60 mph. The severe weather threat appears greatest
through 10 PM.

In addition, torrential downpours will accompany the strongest
storms. These downpours may spark isolated flash flooding, mainly
over urbanized locations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ085-086-088-089-132015-
Scotland-Hoke-Cumberland-Sampson-
401 PM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms with heavy rain are expected this afternoon
through this evening. These downpours may lead to brief flooding of
streets and low lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms Monday and Monday night will produce locally
heavy rainfall, potentially leading to flash flooding of streets and
low lying areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ073>075-083-084-132015-
Stanly-Montgomery-Moore-Anson-Richmond-
401 PM EDT Sun Aug 12 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms with heavy rain are expected this afternoon
through this evening. These downpours may lead to brief flooding of
streets and low lying areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 8:12 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
812 PM EDT SUN AUG 12 2018

NCZ073-074-130115-
Stanly NC-Montgomery NC-
812 PM EDT SUN AUG 12 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONTGOMERY AND STANLY
COUNTIES UNTIL 915 PM EDT...

At 811 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Plyler, or 9 miles southwest of Albemarle, moving
northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Albemarle, Troy, Badin Lake, Plyler, Locust, Norwood, Badin, Oakboro,
Stanfield and Mount Gilead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects. Do not drive your vehicle
through flooded roadways.

Boaters on the open water and those camping outdoors are especially
vulnerable to the dangers of lightning. Seek harbor immediately and
find safe shelter in a nearby building or vehicle.

&&

LAT...LON 3550 8028 3550 7979 3516 7997 3514 8002
      3514 8007 3519 8011 3517 8014 3517 8016
      3515 8016 3517 8020 3516 8022 3521 8025
      3519 8028 3520 8030 3517 8035 3518 8037
      3516 8044 3519 8050
TIME...MOT...LOC 0011Z 246DEG 12KT 3525 8028

10
Special weather statement, Aug 12, 8:16 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
816 PM EDT SUN AUG 12 2018

NCZ011-026-027-042-130115-
Nash NC-Johnston NC-Franklin NC-Halifax NC-
816 PM EDT SUN AUG 12 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NASH...HALIFAX...
NORTHEASTERN JOHNSTON AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 915 PM
EDT...

At 815 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 8 miles east of Halifax to
near Nashville to near Clayton. Movement was northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Rocky Mount, Roanoke Rapids, Smithfield, Nashville, Halifax, Clayton,
Dortches, Bailey, Selma and Red Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around light outdoor objects. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 3648 7776 3649 7771 3641 7755 3637 7755
      3634 7759 3631 7757 3632 7744 3626 7741
      3614 7765 3615 7770 3607 7774 3577 7809
      3573 7819 3570 7816 3549 7837 3561 7854
      3582 7826 3584 7827 3627 7796 3650 7783
TIME...MOT...LOC 0015Z 220DEG 15KT 3633 7743 3601 7793 3565 7836

10
Special weather statement, Aug 12, 9:13 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
913 PM EDT SUN AUG 12 2018

NCZ073>075-083>086-130215-
Scotland NC-Stanly NC-Richmond NC-Anson NC-Hoke NC-Moore NC-
Montgomery NC-
913 PM EDT SUN AUG 12 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MOORE...
SCOTLAND...ANSON...RICHMOND...SOUTHERN MONTGOMERY...SOUTHEASTERN
STANLY AND CENTRAL HOKE COUNTIES UNTIL 1015 PM EDT...

At 911 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 10 miles south of Biscoe to
7 miles west of Wadesboro. Movement was east at 20 mph.

Wind gusts up to 40 mph will be possible with these storms. Heavy
rain and minor flooding, along with deadly cloud to ground
lightning, can be expected with these storms.

Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Wadesboro, Troy, Pinehurst,
Hamlet, Aberdeen, Biscoe and Ansonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
outdoor objects.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These thunderstorms are producing an excessive amount of deadly cloud
to ground lightning. Seek shelter indoors and stay away from windows.

&&

LAT...LON 3480 7968 3482 8032 3506 8029 3540 7995
      3518 7911 3467 7951
TIME...MOT...LOC 0111Z 283DEG 19KT 3522 7983 3493 8019

GIH
Local storm report, Aug 12, 9:42 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
942 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     FLASH FLOOD      2 ESE PLYLER            35.36N 80.24W
08/12/2018                   STANLY             NC   911 CALL CENTER

            NC HIGHWAY 73 AT CITY LAKE DR REPORTED
            CLOSED DUE TO FLOODING. SMALLER BACK ROADS
            ARE ALSO FLOODED, RENDERING THEM IMPASSABLE.

&&

JFD
Local storm report, Aug 12, 9:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
952 PM EDT SUN AUG 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     6 SW NORWOOD            35.16N 80.21W
08/12/2018                   STANLY             NC   911 CALL CENTER

            TWO TREES DOWN NEAR OLD DAVIS RD AND GADDYS
            FERRY RD.

&&

JFD
Special weather statement, Aug 12, 10:51 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1051 PM EDT SUN AUG 12 2018

NCZ075-085-086-088-130345-
Scotland NC-Hoke NC-Moore NC-Cumberland NC-
1051 PM EDT SUN AUG 12 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MOORE...
NORTHEASTERN SCOTLAND...CUMBERLAND AND HOKE COUNTIES UNTIL 1145 PM
EDT...

At 1051 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Southern Pines to 6
miles north of Raeford to 7 miles west of Antioch. Movement was east
at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.

Locations impacted include...
Fayetteville, Southern Pines, Raeford, Fort Bragg, Pinehurst,
Aberdeen, Godwin, Antioch, Pope AFB and Hope Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3482 7946 3504 7943 3519 7944 3521 7914
      3519 7910 3522 7893 3524 7866 3509 7866
      3508 7867 3507 7866 3485 7865 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7919
      3484 7935 3482 7936
TIME...MOT...LOC 0251Z 280DEG 26KT 3516 7934 3506 7925 3490 7934

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:03 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren3 hr
Aug 12, 8:12 PM EDTSpecial Weather StatementRAHMontgomery, Stanly63 min
Aug 12, 8:16 PM EDTSpecial Weather StatementRAHHalifax, Johnston, Nash59 min
Aug 12, 8:21 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly39 min
Aug 12, 8:41 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Stanly2 hr
Aug 12, 9:13 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Richmond, Scotland62 min
Aug 12, 9:53 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Scotland, Stanly112 min
Aug 12, 10:36 PM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland114 min
Aug 12, 10:51 PM EDTSpecial Weather StatementRAHCumberland, Hoke54 min
Aug 12, 11:43 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Sampson3 hr
Aug 13, 12:09 AM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 13, 12:22 AM EDTSpecial Weather StatementRAHSampson53 min
Aug 13, 12:30 AM EDTFlash Flood WarningRAHWayne3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.